MAUDE Adverse Event Report: CONVATEC INC FLEXI-SEAL SIGNAL; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CONVATEC INC FLEXI-SEAL SIGNAL; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 418000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Necrosis (1971); Tissue Breakdown (2681)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Sex: female based on the available information, this event is deemed to be a serious injury.This complaint has been evaluated.No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 8022978.
 
Event or Problem Description
It was reported "we recently had a patient where the flexiseal was utilized from 12/24/2023 -1/6/2024.Upon discontinuation of the rectal tube the patient was noted to have infarcted tissue extruding from the rectum and also developed a rectovaginal fistula." the device was inserted (b)(6) 2023 in a female patient with liquid stool.No details about insertion or patient information available.The device was removed (b)(6) 2024 as they wanted to give imodium and remove the device.Upon removal the bedside nurse noted necrotic tissue extruding from the rectum.The nurse reported 45cc of fluid in balloon upon removal.The patient required surgery to remove the necrotic tissue.During surgery the surgeon discovered a rectovaginal fistula however he recommended repair of the fistula at a later time.The surgeon confirmed with the patient after removal that she had no preexisting issues with the rectum.
 
Additional Manufacturer Narrative
Corrected data: d4: udi# (b)(4).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 8022978.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
FLEXI-SEAL SIGNAL
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key18621702
Report Number1049092-2024-00010
Device Sequence Number19425394
Product Code KNT
UDI-Device Identifier00768455117178
UDI-Public00768455117178
Combination Product (Y/N)N
Initial Reporter StateCA
PMA/510(K) Number
K112342
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number418000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/24/2024
Supplement Date Received by Manufacturer10/25/2024
Initial Report FDA Received Date02/01/2024
Supplement Report FDA Received Date10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown